Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

osugirl

Member
  • Posts

    38
  • Joined

  • Last visited

Reputation

0 Neutral

About osugirl

  • Birthday 09/15/1979

Profile Information

  • Gender
    Female
  • Location
    Midwest

Recent Profile Visitors

1202 profile views
  1. Ok. . .another update. So after I posted in February, my hair went through a horrible shed from May until the end of August. It is finally back down to what I would call "normal," but I would say that the shedding lasted a good 12 months from the time I stopped Accutane. (9/08 - 9/09) I am hoping that most of the hair will grow back. I see tiny baby hairs starting to sprout up, so I think that's a good sign. I have, however, lost more than 50% of the hair I used to have. Currently, I'm takin
  2. Yes, I've had my thyroid, hormones, and Iron checked. All came back normal. For now, I'm trying to wait it out. I started using Rogaine about one and a half months ago and am hoping that helps "shock" the follicles into the growing stage again. I do see lots of little hairs trying to peak through, so that's promising. But I still think it's falling out faster than it can grow in.
  3. Ashyleymichelle, I'm glad that you stopped taking Accutane. I took a 60 mg course that ended Oct 08. My hair shed for 4 months after that - it stopped for a few months - but now it's shedding again 9 months post accutane. Doctors still say say it'll grow back. . .blah, blah, blah. . . . I'm kind of freaking out b/c it's such a noticable difference, but am trying to stay positive about this whole situation. Please keep posting and let us know how it turns out! Good luck!
  4. Donna Byrd and meggymoo33, It just blows my mind that so many others are in this situation. . . honestly, if I'd known about this side effect before I started Accutane, I definitely wouldn't have taken it. My stopped shedding about 2 months ago, and I am desperately waiting to see some new regrowth. Since the derm who prescribed me Accutane was no help w/ my hair issues, I saw a derm at a teaching university near my house. She was very nice and listened to all my concerns - even said that s
  5. Does anyone else have any stories to share?
  6. My face has been doing very well. I've been off tane for almost 5 months, and have only gotten small breakouts here and there. However, had I known that I would be having hair loss from taking it, I would not have taken it in the first place. I'm trying to stay positive and hope that the hair will come back. It's a long, slow journey.
  7. Btw - I have messaged with several others on this site, and they indicated that their hair did return. Just hoping to gather some additional stories here.
  8. So, I have seen the thread out there “Answers I got from my doctor about hair loss†that was started several years ago and continues to this day. Based on a quick review of this thread, it appears that there are a few individuals that compose the majority of posts – most of them male. I am a female who is also experiencing hair loss since discontinuing my use of accutane. My shedding started the day I stopped taking the medication, and continued for four months. Now, I am approx. four and
  9. Just wanted to provide a quick update. It's been four months since I stopped my Accutane course, and my hair has finally stopped falling out. I think it actually stopped falling out towards the end of the third month, but I would say that now my daily shed is about normal (e.g. a few strands in the shower and a few more when I style my hair). I know people say that it's normal to shed 100 hairs a day, but that wasn't "my" normal. So anyway, I'm back to my definition of normal. Now, I'm playing t
  10. Hi sunrise, Quick question for you - I also took accutane for 4 months and am experiencing hair thinning. Did your derm or the hair specialist indicate how long it would take (a) to notice regrowth, and (b) for your hair to get back to its normal thickness?
  11. Another quick question. How/when did you know everything was going to be okay? I've read so many horror stories on the Internet about people still losing their hair after two or three years it makes me nervous that mine's still coming out after three months! How long will it take for the hair to grow back? I am seeing some new growth, but not a lot yet. One day, will it just start looking "fuller" than normal? Thanks for sharing your experience with me. It is keeping me sane in these traumati
  12. Thank you for your advice. I've been to two dermatologists, and one of them indicated that she hasn't seen this before while the other indicated that hair loss is a common side effect and that the hair will grow back in a few months. I really don't know who to believe and am looking for some answers. I was on 30 mg for one month and 60 mg for three months. I, too, stopped my course early (on 9/28/08) because of the increased hair shedding. At my worst, I was probably losing approx. 300 hairs a
  13. Hi, I'm about two months post accutane, and am still losing some hair. Do you mind sharing more details about your hair loss with me? How long did it last? Can you see it starting to fill in? Has the thickness of your hair been compromised? Thanks!
  14. Kaori - Did your hair stop shedding altogether? Like, you didin't see any hairs in your brush or in the shower? I am thinking that there will always be a little bit of shedding - like how it was pre-accutane, right? Also - when do you think the top of your head (e.g. your part) started to fill back in.
  15. I am having the same problem right now! I stopped my accutane treatment on September 27th, and my hair continues to shed (2 months post tane) although it is slowing down and not nearly as bad as it was a few weeks ago. I talked to my derm about this, and he reassured me that this is called telogen effluvium (TE) and that all of the hair should grow back; however, it takes hair a long time to grow back. I, too, can see tiny, little hairs near the front of my scalp. Still - I am really freaked out
×